MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AGILE ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION AGILE ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL
Model Number M00517440
Medical Device Problem Codes Use of Device Problem (1670); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/28/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.(b)(4).
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2022, that an agile esophageal fully covered stent was to be implanted to treat a 2cm benign anastomotic stricture during a stent placement procedure performed on (b)(6) 2022.The patient's anatomy was dilated prior to stent placement.During the procedure, the agile stent was being advanced in a "bend" stricture as a result of surgical resection.When the agile stent was attempted to be pulled up 1cm proximally, the stent "jumped" pulling the bottom portion of the agile stent and the agile stent was consequently deployed above the stricture.The agile esophageal stent was removed with standard forceps and the procedure was cancelled due to another of the same device was unavailable.However, this time, the physician is going to use a 10cm agile esophageal stent instead of a 6cm agile esophageal stent due to the location of the stricture.There were no patient complications reported as a result of this event.Note: it was reported that the agile esophageal stent was to be implanted to treat a 2cm benign stricture.Per the instructions for use (ifu), "the agile esophageal fully covered stent system is intended for maintaining esophageal luminal patency in esophageal strictures caused by intrinsic and/or extrinsic malignant tumors, and occlusion of concurrent esophageal fistulas".The stent is not indicated for the treatment of benign stricture.

Brand Name
AGILE ESOPHAGEAL
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key15614287
Report Number3005099803-2022-06109
Device Sequence Number5983286
Product Code ESW
UDI-Device Identifier08714729973065
UDI-Public08714729973065
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K180144
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00517440
Device Catalogue Number1744
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/28/2022
Initial Report FDA Received Date10/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown